Probability Theory and Related Fields

, Volume 149, Issue 1–2, pp 139–148 | Cite as

A central limit theorem for trigonometric series with bounded gaps

  • Katusi Fukuyama


In this paper it is proved that there exists a sequence {n k } of integers with 1 ≤ n k+1n k ≤ 5 such that the distribution of \({(\cos 2\pi n_1 x + \dots + \cos 2\pi n_{N}) / \sqrt N}\) on ([ 0, 1 ], B, dx) converges to a Gaussian distribution. It gives an affirmative answer to the long standing problem on lacunary trigonometric series which ask the existence of series with bounded gaps satisfying a central limit theorem.


Lacunary series The central limit theorem 

Mathematics Subject Classification (2000)

Primary 42A55 60F15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berkes I.: On the central limit theorem for lacunary trigonometric series. Anal. Math. 4, 159–180 (1978)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Berkes I.: A central limit theorem for trigonometric series with small gaps. Z. Wahr. Verw. Geb. 47, 157–161 (1979)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bobkov S.G.: Concentration of distributions of the weighted sums with Bernoullian coefficients. Lecture Notes in Mathematics 1807, 27–36 (2003)MathSciNetGoogle Scholar
  4. 4.
    Bobkov S., Götze F.: Concentration inequalities and limit theorems for randomized sums. Prob. Theory Relat. Fields 137, 49–81 (2007)zbMATHCrossRefGoogle Scholar
  5. 5.
    Erdős P.: On trigonometric series with gaps. Magyar Tud. Akad. Mat. Kutato Int. Közl. 7, 37–42 (1962)Google Scholar
  6. 6.
    Fukuyama K.: Almost sure invariance principles for lacunary trigonometric series. C. R. Acad. Paris, Série I 332, 685–690 (2001)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Kac M.: Note on power series with big gaps. Am. J. Math. 61, 473–476 (1939)CrossRefGoogle Scholar
  8. 8.
    Murai T.: The central limit theorem for trigonometric series. Nagoya Math. J. 87, 79–94 (1982)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Salem R., Zygmund A.: On lacunary trigonometric series. Proc. Natl. Acad. Sci. 33, 333–338 (1947)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Salem R., Zygmund A.: Some properties of trigonometric series whose terms have random signs. Acta Math. 91, 245–301 (1954)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Stout W.: Almost Sure Convergence. Academic Press, New York (1974)zbMATHGoogle Scholar
  12. 12.
    Takahashi S.: On lacunary trigonometric series II. Proc. Jpn. Acad. 44, 766–770 (1968)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2009

Authors and Affiliations

  1. 1.Department of MathematicsKobe UniversityKobeJapan

Personalised recommendations